# SDR 2002FA0000010

- Difficulty date: December 10, 2001
- Submitted: January 3, 2002
- Operation: General aviation
- Aircraft: N42862
- Make and model: Cessna 182L
- Aircraft serial: 18259222
- Engine: Cont O470R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Rocker
- Part number: 534398
- Condition: Mismanufactured
- Location: Engine
- Part time: 189 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

THE INSTALLED EXHAUST ROCKERS WERE PN 534398.  THEY EXPLAINED THAT THOSE ROCKERS DID NOT HAVE THE HOLE DRILLED TO SQUIRT OIL ON THE EXHAUST VALVE STEM.  THE NEW EXHAUST ROCKER HAS THAT SQUIRTER HOLE TO AID IN LUBRICATION.  THIS WAS CAUSE OF FAILURE, PER MFG.  NEW EXHAUST ROCKER IS PN 641682 (2 PIECE BUSHING) OR PN 652130 (1 PIECE BUSHING). SOME REPAIR SHOPS MODIFY OLD PART NUMBER ROCKER ARM BY DRILLING THE SQUIRTER HOLE.  OLD ROCKER ARMS (PN 534398) WERE INSTALLED IN THE ENGINE FOR AT LEAST THE PREVIOUS 1400 HOURS PRIOR TO THE OVERHAUL AND DID NOT CAUSE PREMATURE VALVE OR GUIDE WEAR.
